The Lupus Forum banner
1 - 7 of 7 Posts

·
Brenda
Joined
·
371 Posts
Discussion Starter · #1 ·
Hello,
I haven't been here in a while. My doctor has decided to start me on benlysta next week. I've been looking at videos by people who have had benlysta and a couple of them said they had a couple weeks of severe anxiety issues after the treatment. I was wondering if anyone else has had this. I haven't experienced mental health issues except when we go on high dose steroids and this frightens me. It would be a reason for me to say no to the treatment. Your experiences would be greatly appreciated.
Brenda
 

·
Administrator
Joined
·
10,196 Posts
Hi Brenda,

My daughter has been taking Benlysta for awhile now. Initially she had the normal anxiety of trying a new medication, but nothing severe. It took awhile to kick in but once it did it really made a difference.

Take care,
Lazylegs
 

·
Brenda
Joined
·
371 Posts
Discussion Starter · #3 ·
Thank you. I had my first infusion. A few hours after I had a horrible Mylar rash, unlike any I've had. It felt like fiberglass was on my face when I tried to wipe it with a cool cloth and couldn't lay on my side with my cheeks on the pillow. My arm and leg muscles spasmed badly and I could not sleep. The worst of it lasted about 24 hours. It's now 36 hours and my joints hurt worse than usual but I'm not in terrible shape. I really hope it works as well for me as it did your daughter.
 

·
Administrator
Joined
·
10,196 Posts
What looks like a mylar rash after an infusion can be from the pre-med steroids. After my Rituxan I can range from a healthy pink to an angry sunburn red. It can be uncomfortable but only lasts a day or two.

Good luck.
Lazylegs
 

·
Brenda
Joined
·
371 Posts
Discussion Starter · #5 ·
I didn't get any premed steroids. But I do take 10mg of steroids a day. I was surprised I didn't get benedryl or tylenol or anything. She said it was her first day and I wondered if she knew those things were usually given. Thanks for letting me know you got it as well. It's still hanging around.
 

·
Registered
Joined
·
359 Posts
That would be a happy day for me if benlysta caused weight gain! I’ve been on it for a few months and weight gain is definitely not an issue for me. No side effects that I can notice and my Rheumy is quite pleased with the reduction in my lupus antibodies. Hope the infusion reaction clears up and it gives you some relief.
 
1 - 7 of 7 Posts
Top